- This topic has 2 replies, 2 voices, and was last updated 8 years, 4 months ago by .
- You must be logged in to reply to this topic.
Dr. Diana, both a doctor (therapeutic optometrist), and a recovered POTS and ME/CFS patient, offers help and hope for POTS, Dysautonomia, Ehlers-Danlos syndrome, Chronic Fatigue, Chronic Lyme, vascular abnormalities, Fibromyalgia, and Multiple Sclerosis. Dr. Diana is now working full time at POTS Care.
NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › POTS › Negative Reaction to Diamox
Trying to unravel some things, read your work and it sounded very promising. Yet when I tried Diamox I had a worsening. Just could really use some quick help and guidance.
Hi gbgb, I’m so glad you have the book to refer to! It makes working through this MUCH easier. 😉 A worsening of symptoms with Diamox can be from high levels of acidity (are your CO2 levels OK?) or spontaneous CSF leaks (which can be from the combination of high ICP and weak dura, usually from a connective tissue disorder). You may want to be sure you are not experiencing an adverse effect to the medication, rather than a true worsening of symptoms (described in the book). Once that is all ruled out, your CO2 levels are in line, and you are certain that you are on the correct form of Diamox, the next step in likely an evaluation for a spontaneous CSF leak. Please remember that if they find a leak and repair it, there is a good chance of you then experiencing symptoms of HIGH ICP (which can be relieved with Diamox. You and your doctors may also enjoy the descriptions of how these leaks can be occult and periodic (a bear to locate sometimes). Hang in, gbgb and please keep us posted!
Also some of us had problems when first starting, trying to find the right dose, best start off on a lower dose, half a tablet 3 times a day seemed to be sufficient for me.
This website was created to inform, educate and brainstorm with fellow patients and doctors. The content should not be used as a substitute for professional medical advice, diagnosis or treatment. Readers are encouraged to confirm all information with other sources and their physicians. The creator of this site will not be liable for any direct, indirect, consequential, special, exemplary, or other damages arising from the use of this website.
“Dr. Diana will always hold a very special place in my heart for her selfless devotion to helping everyone, not just the Ehlers-Danlos community. I hate to think what my life would be without her insight and guidance.”
-- Chris Gross